Hail, Wayne
- When
- April 21, 8:07 PM CST
- Where
- Wayne County, 8 mi WSW of Waynesboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.267, -87.900
Dime to penny size hail reported.
6 hail, 1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 21, 7:45 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT THU APR 21 2005
.DISCUSSION...SURFACE BOUNDARY DRAPED WEST TO EAST ACROSS CENTRAL
KENTUCKY THIS EVENING...THEN RUNS BACK UP NORTH OF SAINT LOUIS.
OTHER BOUNDARIES EXIST ACROSS SOUTHERN MISSOURI. LARGE TEMP
DIFFERENCE ACROSS KY BOUNDARY WITH 70 DEGS AT RUSSELL SPRINGS
KENTUCKY AND 57 DEGS AT LEXINGTON. OHX DOPPLER SHOWING
ISOLATED CONVECTION IN MID STATE THIS EVENING. MEMPHIS DOPPLER
RADAR SHOWING MORE ORGAINIZED CONVECTION WORKING GENERALLY EAST
THROUGH WESTERN TN AT 01Z WITH MORE STORMS BACK IN EASTERN ARKANSAS.
LOOKS LIKE CONVECTION MOVING THROUGH WESTERN TN WILL TRY AND GET
INTO BENTON COUNTY BY 900 PM CDT AND STEWART BY 930 PM. ALSO
ISOLATED STORMS ARE BEGINNING TO DEVELOP IN SOUTHWEST MIDDLE TN. A
FEW STORMS COULD BECOME STRONG AND POSSIBLY SEVERE...ESPECIALLY
THE ONES CURRENTLY HEADED FOR BENTON AND STEWART COUNTIES.
00Z BNA RAOB SHOWS A RATHER STEEP MID-LEVEL LAPSE RATE BUT A WEAK
WIND FIELD AND WEAK WIND SHEAR. THE STEEP MID-LEVEL LAPSE RATES
COULD STILL CONTRIBUTE TO GENERATING STRONG TO POSSIBLY SEVERE STORMS
IN ISOLATED CELLS. OF SOME CONCERN IS THE AMOUNT OF CONVECTION REFIRING
ACROSS MISSOURI BETWEEN SAINT LOUIS AND KANSAS CITY. THIS ACTIVITY
COULD MAKE A RUN TOWARD THE MID STATE LATER TONIGHT. IF THIS HAPPENS
MID-WATCH COULD GET BUSY IN A HURRY.
WILL UPDATE ZONES AROUND 9 PM TO REMOVE EVENING WORDING AND MAKE
TWEAKS BASED ON LATEST RADAR TRENDS. WILL ALSO MENTION ISOLATED
SEVERE STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT.
THE FOLLOWING DATA WAS PROCESSED FROM THE OHX SOUNDING 00Z 04/22/05
BNA
STABILITY
VIL OF THE DAY 37
500 MB TEMP: -14.1
400 MB TEMP: -26.3
SHOWALTER-INDEX 00
TROPOPAUSE (MB) 191
JJ GEORGES K-INDEX 32
LAPSE RATE (DEGC/KM)
700 TO 500 MB 6.4
MILLERS TOTAL TOTALS 50
VERTICAL TOTALS 28
CROSS TOTALS 22
THICKNESSES (METERS)
1000 TO 925 681
1000 TO 850 (1300) 1405
1000 TO 700 (2840) 3010
1000 TO 500 (5400) 5646
850 TO 700 (1540) 1605
700MB TEMP 2.8
700MB WIND 325/17
MEAN WIND (DEGS/KTS)
SURFACE TO 5000 FT 280/06
5000 FT TO 10000 FT 310/09
HEIGHT (KFT MSL)
-20 ISOTHERM 21.4
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BOYD
01HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CDT THU APR 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 905 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE. THE AIR MASS THIS EVENING IS VERY UNSTABLE ACROSS MIDDLE AND WESTERN TENNESSEE AND WESTERN KENTUCKY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY. A COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE FRIDAY AFTERNOON. THUNDERSTORMS WILL DEVELOP AS THE FRONT APPROACHES... AND A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED ON FRIDAY. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT THU APR 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-220900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 307 PM CDT THU APR 21 2005 ...MODERATE RISK FOR SEVERE THUNDERSTORMS FRIDAY... ...FROST AND FREEZING TEMPERATURES POSSIBLE SATURDAY NIGHT... WARM WEATHER THAT HAS AFFECTED THE MID STATE THIS WEEK WILL COME TO A STORMY END LATE FRIDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED AHEAD OF THE FRONT. DAMAGING WINDS AND HAIL WILL BE POSSIBLE. MUCH COLDER AIR WILL ARRIVE BEHIND THE COLD FRONT. ON SATURDAY... TEMPERATURES WILL REACH ONLY THE 50S FOR DAYTIME HIGHS. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN MORE CHILLY. SATURDAY NIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S FOR MUCH OF THE AREA. PATCHY FROST WILL BE POSSIBLE...AND SOME AREAS COULD FALL BELOW FREEZING FOR A BRIEF PERIOD. PLANS SHOULD BE MADE TO PROTECT ANY VEGETATION THAT COULD BE DAMAGED BY THE COLD CONDITIONS. STAY TUNED FOR UPDATED WEATHER INFORMATION REGARDING THE POSSIBILITY OF SEVERE WEATHER FRIDAY AFTERNOON AND FRIDAY EVENING...AND THE POTENTIAL FOR COLD TEMPERATURES SATURDAY NIGHT. 13
The Columbus AFB radar (KGWX), 157 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
6 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Dime to penny size hail reported.
Lightning struck the satellite dish and receiver to radio station WFWL in Camden. The radio station's production control board was also damaged. A new board costs about $2000 to $3000. There was damage to the station's telephone and computer systems as well.
Newspaper article about a large tree falling on Sulphur Creek Road in Big Sandy. The newspaper article mentioned other trees were downed in many parts of the county.
Nickel size hail reported by Spotter.
Sheriff's deputy reported nickel size hail was beating down on his patrol car.
Nickel size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443531, 5443538, 5443537, 5443532, 5443535, 5443536, 5443534, 5443533.